Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 220, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 11, 2011, 2:46 PM EDT for Athens County, Morgan County, Perry County, Ohio. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 2:46 PM EDT (18:46 UTC)
- Expired
- Jul 11, 2011, 3:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Morgan County, OH, Perry County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:48 PM EDT | TSTM WND DMG | Glenford, OH | LARGE BRANCHES BROKEN. |
| Jul 11, 3:00 PM EDT | TSTM WND DMG | New Lexington, OH | LARGE BRANCHES BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 2:16 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS51 KRLX 111846
SVRRLX
OHC009-115-127-111945-
/O.NEW.KRLX.SV.W.0220.110711T1846Z-110711T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ATHENS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...NELSONVILLE...GLOUSTER...
NORTHWESTERN MORGAN COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF MCCONNELSVILLE...
PERRY COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...SOMERSET...SHAWNEE...PERRY STATE
FOREST...NEW LEXINGTON...
* UNTIL 345 PM EDT
* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SOMERSET...AND MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JUNCTION CITY...CROOKSVILLE...NEW STRAITSVILLE...HEMLOCK...
RENDVILLE...CORNING...MALTA...BUCHTEL AND BURR OAK STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3992 8218 3990 8216 3982 8216 3982 8207
3978 8207 3977 8197 3965 8183 3938 8228
3948 8227 3947 8218 3955 8217 3955 8226
3959 8227 3960 8239 3973 8238 3975 8241
3983 8241 3983 8247 3987 8248 3993 8238
TIME...MOT...LOC 1846Z 324DEG 39KT 3980 8234
$$
262 follow-up statements
725
WWUS51 KRLX 111919
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT MON JUL 11 2011
OHC009-115-127-111945-
/O.CON.KRLX.SV.W.0220.000000T0000Z-110711T1945Z/
ATHENS OH-MORGAN OH-PERRY OH-
319 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PERRY...NORTHWESTERN MORGAN AND NORTHWESTERN ATHENS COUNTIES...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GLOUSTER...MOVING SOUTHEAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8218 3990 8216 3982 8216 3982 8207
3978 8207 3977 8197 3965 8183 3938 8228
3948 8227 3947 8218 3955 8217 3955 8226
3959 8227 3960 8239 3973 8238 3975 8241
3983 8241 3983 8247 3987 8248 3993 8238
TIME...MOT...LOC 1919Z 324DEG 39KT 3951 8207
$$
TAX252
WWUS51 KRLX 111943
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT MON JUL 11 2011
OHC009-115-127-111953-
/O.EXP.KRLX.SV.W.0220.000000T0000Z-110711T1945Z/
ATHENS OH-MORGAN OH-PERRY OH-
343 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR PERRY...NORTHWESTERN MORGAN
AND NORTHWESTERN ATHENS COUNTIES WILL EXPIRE AT 345 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8218 3990 8216 3982 8216 3982 8207
3978 8207 3977 8197 3965 8183 3938 8228
3948 8227 3947 8218 3955 8217 3955 8226
3959 8227 3960 8239 3973 8238 3975 8241
3983 8241 3983 8247 3987 8248 3993 8238
TIME...MOT...LOC 1943Z 324DEG 39KT 3930 8188
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:41 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 11, 2:41 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 241 PM EDT MON JUL 11 2011 .SYNOPSIS... A WEAK COLD FRONT PUSHES SOUTHWARD TONIGHT AND TUESDAY. ANOTHER COLD FRONT PUSHES THROUGH ON WEDNESDAY. HIGH PRESSURE ON THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... THUNDERSTORM COMPLEX PUSHES THROUGH THIS EVENING. HIGH CAPES...GOOD SHEAR...AND INSTABILITY WILL COMBINE TO ALLOW SUSTAINMENT OF MCS AS IT TRANSITIONS SWD ACROSS THE CWA. EXPECT THIS SYSTEM TO BE MAINLY A WIND AND LIGHTNING PRODUCER...WITH LOCALLY HEAVY DOWNPOURS. FREEZING LEVELS REMAIN QUITE HIGH...UP AROUND 15KFT AND MAY KEEP HAIL FROM GETTING TOO LARGE. TRENDED TOWARDS CAT POPS FOR THE EARLY HOURS OF THE PD. LATER TONIGHT... COLD FRONT SWEEPS THROUGH BRINGING ANOUTHER ROUND OF SHOWERS. FOR TEMPS...SPLIT THE DIFFERENCE BETWEEN THE MAV AND MET GUIDANCE WHICH IS ABOUTH WITH BC GRIDS HAVE BEEN ADVERTIZING. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... TRIMMED BACK POPS TUES NIGHT INTO WEDS MORNING AS THE COLD FRONT WILL PUSH SOUTH...CLEARING OUR SOUTHERN COUNTIES BY 12Z WEDS. KEEP POPS IN FOR WEDS AFTERNOON AS THE UPPER TROUGH SWINGS THROUGH WITH A 500MB VORT MAX. VERY LIMITED MOISTURE IN THE POST FRONT ENVIRONMENT SHOULD LIMIT THE SHOWERS AND THUNDERSTORMS...BUT KEPT CHC POPS IN ALONG THE MAIN FORCING TO THE NORTH...AND IN THE SOUTH WHERE THERE IS A LITTLE MORE MOISTURE AVAILABILITY. AS UPPER TROUGH SWINGS THROUGH...POPS QUICKLY ERODE AS MOISTURE IN THE COLUMN DRIES UP. KEEP TEMPS NEAR GUIDANCE AS TEMPERATURES DROP BACK TO NEAR NORMAL. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... HPC FORECAST GENERALLY FOLLOWED...WITH SOME TWEAKS. SURFACE HIGH PRESSURE WILL PUSH EAST EARLY IN THE PERIOD. AS A RESULT...TEMPERATURES EARLY SHOULD BE COOLER...WITH READINGS RETURNING TO NORMAL LATER IN THE PERIOD. MAIN QUESTION FOR THIS PERIOD IS NORTHWEST FLOW EARLY IN THE PERIOD...WITH THE UPPER RIDGE BUILDING EAST ACROSS THE AREA. BECAUSE OF THIS...MAINTAINED HPC CHANCE/SLIGHT CHANCE POPS. POPS SHOULD BE SOMEWHAT DIURNAL IN NATURE. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS PREVAIL THROUGH THE LATE AFTERNOON HOURS. MCS OVER CENTRAL OH TO TRANSITION SWD ACROSS THE FORECAST AREA THIS EVENING BRINGING REDUCED VSBYS AND LOWERD CIGS...ALONG WITH BRIEF GUSTY WINDS IN CONVECTION. TRIED TO TIME FEATURE ACROSS THE KPKB TONIGHT...WITH EASTWARD TRANSITION DURING THE EVENING HOURS. WAVE MOVES THRU BY 06Z WITH SFC FRONT POISED SAY SE INTO AREA 06-12Z. MAY SEE ANOTHER ROUND OF CONVECTION WITH THIS GIVEN UPR LEVEL SUPPORT. RIVER AND VALLEY SHOULD REDEVELOP DURING THE MORNING HOURS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: CONVECTION OVER NRN WV MAY CAUSE BRIEF IFR CONDITIONS AND EXTEND FURTHER SOUTH THEN FORECAST AND RIVER-VALLEY FOG MAY BE MORE WIDESPREAD DURING THE MORNING HOURS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H M H M CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z TUESDAY... IFR CONDITIONS IN CONVECTION POSSIBLE TUESDAY AND WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/JSH/TAX NEAR TERM...KMC SHORT TERM...TAX LONG TERM...JSH AVIATION...KMC
Hazardous weather outlook, Jul 11, 2:42 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 242 PM EDT MON JUL 11 2011 OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-036>040-046- 047-121845- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE- WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 242 PM EDT MON JUL 11 2011 ...SEVERE THUNDERSTORM WATCH 628 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-VAZ003-004-WVZ033>035-121845- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-MCDOWELL-WYOMING- RALEIGH- 242 PM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 11, 2:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
228 PM EDT MON JUL 11 2011
OHZ066-067-111930-
MORGAN OH-PERRY OH-
228 PM EDT MON JUL 11 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MORGAN AND PERRY
COUNTIES...
AT 224 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 26 MILES
NORTHWEST OF ZANESVILLE TO 6 MILES NORTH OF REYNOLDSBURG TO 5 MILES
NORTHEAST OF JEFFERSON...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 55 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR THORNVILLE AROUND 250 PM...GLENFORD AROUND
255 PM...SOMERSET AROUND 300 PM...PERRY STATE FOREST...NEW
LEXINGTON...JUNCTION CITY...AND CROOKSVILLE AROUND 310 PM...NEW
LEXINGTON AROUND 315 PM...SHAWNEE AND NEW STRAITSVILLE AROUND 320 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8218 3990 8216 3982 8216 3982 8207
3978 8207 3976 8189 3955 8215 3955 8226
3959 8227 3960 8239 3973 8238 3975 8241
3983 8241 3984 8248 3993 8247
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:28 PM EDT | Special Weather Statement | RLX | Perry | 62 min |
| Jul 11, 3:26 PM EDT | Special Weather Statement | RLX | Athens, Jackson, Morgan, Vinton, Washington | 64 min |
| Jul 11, 4:05 PM EDT | Special Weather Statement | RLX | Meigs | 55 min |
| Jul 11, 4:12 PM EDT | Special Weather Statement | RLX | Gallia, Jackson, Lawrence | 63 min |
| Jul 11, 5:12 PM EDT | Special Weather Statement | RLX | Lawrence | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.